# SDR CA120113011

- Difficulty date: January 5, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bombdr DHC8400
- Engine: Pwc PW150A
- Propeller: Rotol CR4086123F17
- System (JASC): 4920 · APU Core Engine
- Part: Engine
- Condition: Failed
- Location: Apu
- Part time: 11,422 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) APU FOUND TO HAVE IMPELLER DAMAGE AND HOT SECTION DIFFUSER DAMAGE AFTER BOROSCOPE INSPECTION.  ENGINEERING DESCRIPTION: WHILE UNDERGOING C-CHECK HEAVY MAINTENANCE THE ACFT`S APU WAS REMOVED TO FACILITATE ACCESS TO OTHER ACFT COMPONENTS.  FOLLOWING REMOVAL APU MOUNT, PN: 400-12651-1 WAS IDENTIFIED AS CRACKED. AS A CRACKED MOUNT HAD NOT BEEN IDENTIFIED AT PREVIOUS HEAVY MAINTENANCE VISITS OF OTHER FLEET ACFT, FOLLOWING CONSULTATION WITH THE FLEET MANAGER, A BOROSCOPE INSPECTION WAS CARRIED OUT ON THE REMOVED APU.  IMPELLER BLADE DAMAGE WAS IDENTIFIED FROM THE BOROSCOPE INSPECTION. ALTHOUGH NOT REPORTED BY FLIGHT CREW THERE IS A STRONG BELIEF THAT THE APU HAS SUFFERED VIBRATION DURING OPERATION RESULTING IN CRACKING OF THE MOUNT.  ADDITIONALLY THE APU EXHAUST SILENCER HAS BEEN IDENTIFIED AS CRACKED.  AME CARRYING OUT THE BOROSCOPE IS OF THE OPINION THAT THE IDENTIFIED BLADE DAMAGE IS NOT THE RESULT OF FOD BUT FAILURE OF THE BLADE DUE TO BENDING FORCES. THE APU MFR HAS BEEN CONTACTED WITH A REQUEST TO PROVIDE A FULL INVESTIGATION REPORT AS TO THE CAUSE OF THE APU IMPELLER BLADE FAILURES.
